Discussions that mention prozac

Arachnoiditis board


I was curious as to how many people take an anti-depressant along with your pain meds(opiod/opiates)? What anti-d do you take and does it help with the depression and tired feeling and lack of motivation?

I am thinking about starting up an anti-d and want to hear from some people that do take one along with their pain meds. This would include any anti-d(Cymbalta, Effexor, Wellbutrin, Paxil, Prozac, Zoloft, etc.)

brian
Hi Brian,

I have been on antidepressants ever since I first started in CP treatment, my first 'official' med for CP was the tramadol, which as we have discusses before, also contains an antidepressant.

I started on prozac at 20 mgs per day. amd the combination of the pain meds and the prozac worked wonders for me, my dose went up to 30 for awhile, then I switched to Lexipro and dropped back to the 20 mgs pre day.

When we lost our medical benefits, I switched from the lexipro back to the prozac, because both Walmart and Target have generic prozac on thier $4 plan.


I figured when I went off the tramadol for good and switched to the methadone, It would mess with my anti-D's effectivness, and it did, I was very depressed going through the tramadol withdrawal, even more so then expected.

I talked to my doctor and wound up going up to 40 mgs of prozac a day, doubling my dose, and I feel really great. I think most of it is because the methadone had been such a good med for me, my pain levels are better then they have been in over a decade, and I'm sure that is helping my depression as much as the higher dose of prozac is.

HTH, Your friend, Fabby :wave:
[QUOTE=slipperyslope;3559532]I am surprised your not on one Brian, I thought for sure you were and I think it would help with your depression and anxiety issues.SS

My goal was to get off of as many meds as possible and see if I did actually need an anti-depressant. I tried Cymbalta for several months and had some bad side effects. I also tried Prozac and experienced sertonin syndrome. I was Effexor for 3 months and experienced the lovely "gallbladder" pain and bad nausea the whole time. I was so pissed off that I figured it was the Effexor and after enduring 3 months of abdominal pain and nausea, EVERY DAY, and missing work several times, finally got off of it. It turns out that it was the Effexor causing all of it. Now just recently I have gotten off Ultram(tramadol). So, now I am completely free of any anti-depressant or medications that have anti-d effects. You have to keep in mind that all of these anti-d's were interacting with the Ultram(tramadol) so they may have different effects now if I were to take them. I never should have tried messing with anti-d's and Ultram(tramadol) in the first place.

I am seriously thinking about starting on the Wellbutrin again. I took that for several years, long before CP. So I might just be able to endure the effects from that. I will call my PCP doctor and ask to make sure since my psychiatrist just happens to be out of the office until May 13th:mad:. I probably have 20 days worth of it at home

brian